MAUDE Adverse Event Report: K2M, INC. EXPANDABLE ALIF; SIZE 28X36X13 MM, 5°; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

K2M, INC. EXPANDABLE ALIF; SIZE 28X36X13 MM, 5°; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 5808-21336L5
Medical Device Problem Codes Mechanical Jam (2983); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a sahara al lumbar interbody spacer locking mechanism was found to be problematic outside the or.There was no associated procedure with this event, therefore, no adverse consequences to any patients were seen.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned device had severe wear, especially around the inserter attachment site.Device history records were reviewed and no relevant manufacturing issues were identified.Complaint history was reviewed and no similar complaints for the reported catalogue number were identified.The sahara al surgical technique was reviewed and the following identified: ensure the interbody is partially locked, as shown below, making sure that there is no gap between the locking teeth and that the nut is positioned posteriorly.Insert the interbody into the disc space using the inserter/expander.After the interbody is properly seated into the disc space, the large mallet may be used to aid in implant placement.X-ray or fluoroscopy may be used live or periodically to verify placement.Insert the size 8 non-tapered driver (while attached to the black 6 in-lbs torque limiting handle) through the hole labeled 'lock' on proximal end of the inserter/expander and rotate clockwise to final tighten the set screw to 6 in-lbs.The torque limiting handle is designed emit an audible 'click' at 6 in-lbs to indicate that the interbody is locked.As the locking bands behind the locking teeth are bent further back than normal, it is likely that the device was over-expanded during prep which caused the locking mechanism to be deformed back so that it is unable to engage, resulting in the jam failure.

Brand Name
EXPANDABLE ALIF; SIZE 28X36X13 MM, 5°
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14655924
Report Number3004774118-2022-00230
Device Sequence Number4867646
Product Code OVD
UDI-Device Identifier10888857213234
UDI-Public10888857213234
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5808-21336L5
Device Catalogue Number5808-21336L5
Device Lot NumberFAAJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown